... waistline so it looks like I am 9 months pregnant (I am 60 the 23rd of this month!) I have reflux disease for which I was taking protonix 40 mg 2 x day and my new Dr. just put me on Dexilant (dexlansoprazole delayed release capsules) 60mg 2 x a day. It helps about the same... breakthroughs several times a week and he did want me to drop back to once a day after 1 week but I have not done it yet because the 2 just barely help. I can't eat anything without becoming very nauseated. I don't throw up but I could. I take about 1 bottle of Pepto Bismol a week (8 tabelspoons a day) and 1/2 bottle of maalox (6 tabelspoons a day) a week plus a chew Rolaids soft chew antacid plus anti-gas about 6-8 a day. I also eat at least 1 tube (4 of those tubes to a box) of saltine crackers with warm 7-up (suggested by a pharmacist). I don't eat until the end of the day about 7pm and then try not to eat much but afterwards I am horribly miserable with bloating and nausea. My stomache is bloated all day! I absolutely CAN NOT eat chocolate which I love to eat those little hershey candy bars (the miniature ones). I just moved from Wisconsin to Memphis, TN in October and it has gotten worse since we got here. I finally went to a new Dr because my stomache was so bad I couldn't stand it any longer. That is when he put me on the Dexilant (1 week ago) and wanted me to go from prozac (which I stopped 3 months ago) to Cymbalta but I didn't go on it because I have heard so much about the bad nausea people get when they take it. The Dr did an entire pannel of blood tests and the nurse called me three days ago and said I had to have an endoscopy done Thursday because I was definately bleeding from somewhere because my blood count was so low. (I do had bright red blood when I have a stool) Oh yes I am contstipated almost all of the time and then I will go for about a week with very soft stringy stools that I don't even know when I am going (I don't feel it coming out, so my pants are messed). I was put on Compazine and Trimethobenz for nausea several years ago and these really don't help for the constant nausea now... unless that is what is keeping me from throwing up. I also take 1- 0.5mg Lorazepam at night before bed and during the day maybe once every 2 weeks. This is for anxiety attacks I get. We lost our house, bankruptcy, forclosure, lost job, moved to Memphis, husband lost job again after moving, IRS audit 6 months ago, neither one of us is working, barely making it on unemployment every week. I could go on and on but I won't. Does anyone have any suggestions as to what is wrong and what I can do about my stomache and nausea, bloating, etc.? Thank you for listening. Oh yes, I also do not have any friends since we moved to Memphis so I am very lonely. Great hubby but everyone needs friends to talk to besides hubbys!! Thanks and please write back when you can
I think you are going to know alot more after the endoscopy. See if the doctor thinks it is ok for you to try some digestive enzymes, they help break down food. I too have GERD and alot more stomach complaints than I would like to. As I am sure you know, Protonix ( which to me is the best acid reducer) shuts down most of the acid pumps and as we age, we lose most of the digestive enzymes our bodies used to produce to break down the food. It seemed logical in my case that if I were reducing the acid and didn't have enough enzymes, what was going to break down my food. I started on them because I had semi sharp, but mild pain 30 minutes after I ate and it was worse if I had any oil or grease in the food. It definitely helped me. I got the first ones at GNS and they were around $15. I got some from a company called Goldshield Elite and those have the bifida regularis that Activia has in it. It did help. They are supposed to eliminate bloat, gas, burning, but, I definitely noticed they helped with the pain. I hope they are going to do some further testing. If you went out of the country, you could have gotten a parasite. It is possible to get one without going out of the country, but more likely if you did. I hate you had such an abrupt life change. My counselor has heard alot about my GERD and she said when we are stressed, it shows up as stomach problems and headaches. If you are taking NSAIDS like advil, or aspirin on a regular basis, it is likely causing some stomach distress also. Vitamin B6 is also supposed to help with nausea.Keep checking back on your post as some others are bound to answer.Hope you feel better soon.
- Protonix Information for Consumers
- Protonix Information for Healthcare Professionals (includes dosage details)
- Side Effects of Protonix (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Sep 2012 • 1 answer
My question is I am taking 40 mg of protonix once a day I have been taking for three weeks at first?
Updated 16 May 2014 • 1 answer
Updated 19 Dec 2014 • 3 answers
Updated 25 Feb 2016 • 2 answers
Posted 22 Nov 2018 • 0 answers